Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 52, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Oct 18, 2012, 9:58 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2012, 9:58 PM CDT (02:58 UTC)
- Expired
- Oct 19, 2012, 9:41 AM CDT
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
020 WHUS74 KCRP 190258 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 958 PM CDT THU OCT 18 2012 ...STRONG NORTHEAST WINDS BEHIND THE COLD FRONT TONIGHT... .HIGH PRESSURE BUILDING INTO THE AREA BEHIND THE COLD FRONT WILL LEAD TO STRONG NORTHEAST WINDS OVER THE GULF WATERS OF THE MIDDLE TEXAS COAST. GMZ250-255-270-275-191100- /O.NEW.KCRP.SC.Y.0052.121019T0300Z-121019T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 958 PM CDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY. * WINDS AND WAVES: NORTHEAST WINDS WILL REMAIN AROUND 20 KNOTS WITH GUSTS UP TO 25 KNOTS THROUGH THE NIGHT. SEAS WILL RANGE FROM 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TMT
3 follow-up statements
603 WHUS74 KCRP 191043 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 543 AM CDT FRI OCT 19 2012 GMZ250-255-270-275-191200- /O.CON.KCRP.SC.Y.0052.000000T0000Z-121019T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 543 AM CDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WINDS AND WAVES: NORTHEAST WINDS WILL REMAIN AROUND 20 KNOTS WITH GUSTS UP TO 25 KNOTS THROUGH EARLY THIS MORNING. SEAS WILL RANGE FROM 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
714 WHUS74 KCRP 191134 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 634 AM CDT FRI OCT 19 2012 GMZ250-255-270-275-191600- /O.EXT.KCRP.SC.Y.0052.000000T0000Z-121019T1600Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 634 AM CDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING. * WINDS AND WAVES: NORTHEAST WINDS WILL REMAIN AROUND 20 KNOTS WITH GUSTS UP TO 25 KNOTS THROUGH THIS MORNING. SEAS WILL RANGE FROM 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
625 WHUS74 KCRP 191441 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 941 AM CDT FRI OCT 19 2012 GMZ250-255-270-275-191545- /O.CAN.KCRP.SC.Y.0052.000000T0000Z-121019T1600Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 941 AM CDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS SPEEDS HAVE DIMINISHED TO BELOW SMALL CRAFT ADVISORY CRITERIA. THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SMALL CRAFT SHOULD EXERCISE CAUTION THE REMAINDER OF TODAY...HOWEVER...AS WIND SPEEDS OF 15 TO 20 KNOTS ARE FORECAST. $$ HART
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 9:53 PM CDT, 5 minutes earlier.
Area forecast discussion, Oct 18, 9:53 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
953 PM CDT THU OCT 18 2012
.DISCUSSION...POST-FRONTAL STRATUS DECK LINGERING OVER THE COASTAL
PLAINS STEADILY MOVING WESTWARD INTO THE BRUSH COUNTRY. EXPECT SOME
CLEARING WILL ARRIVE FROM THE NORTH LATE TONIGHT SUCH THAT LOWER
MINIMUM TEMPERATURES FORECASTED THERE SHOULD BE ON TRACK.
&&
.MARINE...HIGH PRESSURE STEADILY BUILDING INTO THE REGION WILL
MAINTAIN MARGINAL SCA CONDITIONS OVER THE GULF WATERS THROUGH THE
NIGHT. WILL ISSUE SCA FOR GULF WATERS FOR REST OF TONIGHT. ISOLATED
SHOWERS WILL ALSO BE POSSIBLE TONIGHT OVER THE GULF.
&&
.PREV DISCUSSION... /ISSUED 625 PM CDT THU OCT 18 2012/
DISCUSSION...UPDATED FOR 00Z TAFS
AVIATION...STRATUS DECK HOLDING ON EAST OF HBV TO PEZ...INCLUDING
VCT...ALI...AND CRP TAF SITES. EXPECT THIS LOW DECK TO HANG ON
THROUGH THE NIGHT ...AND ALSO DEVELOP FOR LRD SITE. EXPECT MVFR
CIGS THROUGH THE NIGHT AT ALI AND CRP...AND POSSIBLY DEVELOPING AT
LRD. DRIER AIR MOVING IN OVER VCT SHOULD KEEP VFR CONDITIONS
THERE. WINDS WILL GRADUALLY SHIFT AROUND TO THE EAST
TOMORROW...AND SKIES BECOME VFR...POSSIBLY CLEARING IN THE
AFTERNOON.
PREV DISCUSSION... /ISSUED 310 PM CDT THU OCT 18 2012/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WEAK FRONT PUSHED
THROUGH THE AREA THIS MORNING AND SECONDARY SURGE OF SIGNIFICANTLY
DRIER AIRMASS HAS PUSHED THROUGH ALL BUT KLEBERG COUNTY AS OF
WRITING. GUIDANCE HAS WAFFLED PAST SEVERAL RUNS AND HAS STRUGGLED
WITH HANDLING OF FRONT. CURRENT OBS AND ANALYSIS APPEAR TO FALL
MOST IN LINE WITH 12Z GFS OUTPUT AND THUS HAVE LEANED CLOSER TO
THE GFS FOR THIS FORECAST PACKAGE. WITH THAT SAID...AM EXPECTING
DRIER AIRMASS TO CONTINUE TO FILTER SSW THROUGH THE AFTERNOON WITH
SE ZONES STILL REMAINING A LITTLE ON THE HUMID SIDE. DRIER AIR
SHOULD PUSH FAR ENOUGH SOUTH THIS TONIGHT TO KEEP ANY PRECIP THAT
DEVELOPS OVER DEEP SOUTH TEXAS. SURFACE HIGH PRESSURE WILL SLIDE
INTO EAST TEXAS FRIDAY MORNING AND THEN PULL EAST BY LATE IN THE
DAY ALLOWING LOW LEVEL MOISTURE TO QUICKLY RETURN BY FRIDAY
EVENING AND NIGHT. LOWS TONIGHT ARE TRICKY BUT HAVE GONE TOWARDS
BIAS CORRECTED GFS WITH NORTHERN ZONES FALLING INTO THE UPPER
50S...WESTERN ZONES IN THE 60S...AND SOUTHEAST ZONES IN THE UPPER
60S TO AROUND 70. CAVEAT IS IF LOW CLOUD DECK PERSISTS AND KEEPS
MIN TEMPS UP A LITTLE. WENT WITH A MET/MAV BLEND FOR TEMPS FRIDAY
AND FRIDAY NIGHT.
LONG TERM (SATURDAY THROUGH THURSDAY)...QUIET WEATHER EXPECTED
THROUGH THE EXTENDED PERIOD UNDER A VERY SUMMERLIKE SYNOPTIC PATTERN.
EXTENDED BEGINS WITH SURFACE HIGH PRESSURE JUST EAST OF THE COASTAL
BEND AND MEAN RIDGING ALOFT. THE NEXT IN A PARADE OF NORTHERN STREAM
SHORTWAVES WILL BE KICKING OUT INTO THE CENTRAL PLAINS...AND THAT
SURFACE CYCLOGENESIS MAY TIGHTEN THE GRADIENT ENOUGH FOR BREEZY
AFTERNOONS AND POTENTIAL MARINE HEADLINES.
MODELS CONTINUE TREND OF INCREASING LOW LEVEL MOISTURE THE EARLY
PART OF NEXT WEEK. WITH NO FORCING OR SUPPORT PRECIPITATION IS
UNLIKELY...BUT ADDITIONAL CLOUD COVER MAY BE ENOUGH TO TRIM BACK
HIGH TEMPERATURES SLIGHTLY. BY THE END OF THE WEEK NUMERICAL
GUIDANCE WANTS TO REVERT TEMPERATURES STRONGLY TO CLIMATOLOGICAL
MEANS...SO AM ENDING UP SIGNIFICANTLY ABOVE GUIDANCE JUST MORE OR
LESS FORECASTING PERSISTENCE THROUGH THE MIDDLE TO END OF NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 69 87 71 91 73 / 10 10 10 10 10
VICTORIA 60 85 62 88 70 / 10 0 10 10 10
LAREDO 68 88 73 95 74 / 10 10 10 10 10
ALICE 64 88 67 91 70 / 10 10 10 10 10
ROCKPORT 69 84 74 86 76 / 10 10 10 10 10
COTULLA 60 86 65 90 68 / 10 0 10 10 10
KINGSVILLE 68 87 69 91 71 / 10 10 10 10 10
NAVY CORPUS 74 84 74 87 76 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
TMT/89...SHORT TERMHazardous weather outlook, Oct 18, 12:39 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1239 PM CDT THU OCT 18 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-191745- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1239 PM CDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES ARE POSSIBLE OVER THE GULF WATERS DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.